MAUDE Adverse Event Report: ARTHREX, INC. BIO-COMP. INTERFERENCE SCREW; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

ARTHREX, INC. BIO-COMP. INTERFERENCE SCREW; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Catalog Number AR-1370C
Health Effect - Clinical Code No Information (3190)
Date of Event 09/16/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.The device was not returned for evaluation therefore the complainant's event could not be verified.The cause of the event could not be determined from the information available and without device evaluation.Device history record review revealed nothing relevant to this event.Complainant's event is typically caused by not inserting the implant co-axial to the bone tunnel, implant not being seated properly on the driver, prying or leveraging while still loaded, improper bone preparation or flexing the joint during insertion.This is the first complaint of this type for this part/lot combination.The potential cause(s) of this event will be communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.Device remains in patient.
 
Event or Problem Description
It was reported that during a double bundle pcl procedure, the surgeon attempted to load two ar-1360c bio-comp interference screws, lot 1240135 ((b)(4)), on the driver but neither would attach to the driver.The surgeon then opened an ar-1370c, bio-comp interference screw, lot 1216490 ((b)(4)), and the tip of the ar-1370c broke-off into the bone tunnel.The surgeon removed the screw tip as best he could by drilling it with a guide pin.It is possible some fragments remained in the bone tunnel.In the process of removing the screw, the graft was damaged and eventually tore in half when placing a second ar-1370c from same lot.This second ar-1370c was left in the tunnel.To complete the case the surgeon opened two ar-1360c-cp kits, lot 10048527 and lot 300520.Surgeon used the 6x23 screws from the kits and ended up using one bundle of the double bundle graft instead of two to complete the case since the other was damaged.

Brand Name
BIO-COMP. INTERFERENCE SCREW
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key6030724
Report Number1220246-2016-00423
Device Sequence Number912325
Product Code MAI
UDI-Device Identifier00888867014633
UDI-Public00888867014633
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
K071176
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/22/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/01/2016
Device Catalogue NumberAR-1370C
Device Lot Number1216490
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/22/2016
Initial Report FDA Received Date10/14/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AR-1360 LOT 1240135 BIO-COM. INTERFERENCE SCREW; AR-1360C-CP LOT 10048527 IMPLANT SYS MPFL BIO-COMP; AR-1360C-CP LOT 300520 IMPLANT SYS. MPFL BIO-COMP
Outcome Attributed to Adverse Event Other;